Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2014, 4:00 PM CDT for Harrison County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 4:00 PM CDT (21:00 UTC)
- Expired
- Apr 29, 2014, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:46 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS54 KLIX 292100
SVRLIX
MSC047-292145-
/O.NEW.KLIX.SV.W.0037.140429T2100Z-140429T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAUCIER...OR 14 MILES SOUTH OF WIGGINS...AND MOVING NORTHEAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3052 8915 3068 8924 3069 8923 3068 8888
3062 8888
TIME...MOT...LOC 2101Z 240DEG 31KT 3066 8914
$$2 follow-up statements
098
WWUS54 KLIX 292126
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 PM CDT TUE APR 29 2014
MSC047-292145-
/O.CON.KLIX.SV.W.0037.000000T0000Z-140429T2145Z/
HARRISON MS-
426 PM CDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR HARRISON COUNTY...
AT 422 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHEAST
OF SAUCIER...OR 13 MILES SOUTHEAST OF WIGGINS...MOVING NORTHEAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3052 8915 3068 8924 3069 8923 3068 8888
3062 8888
TIME...MOT...LOC 2126Z 240DEG 31KT 3077 8892
$$588
WWUS54 KLIX 292134
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CDT TUE APR 29 2014
MSC047-292144-
/O.CAN.KLIX.SV.W.0037.000000T0000Z-140429T2145Z/
HARRISON MS-
434 PM CDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3052 8915 3068 8924 3069 8923 3068 8888
3062 8888
TIME...MOT...LOC 2134Z 240DEG 31KT 3080 8885
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:21 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 29, 1:21 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
121 PM CDT TUE APR 29 2014
.UPDATE...
UPDATED ZFP PACKAGE TO ACCOUNT FOR TORNADO WATCH 116 ACROSS
NORTHERN HALF OF THE AREA VALID UNTIL 02Z. HAVE ALSO ADJUSTED HIGH
TEMPERATURES DOWN SOMEWHAT...AND EVEN THESE ADJUSTMENTS LIKELY TO
NOT BE ENOUGH AS CLOUD COVER AND PRECIPITATION HOLDING THINGS
DOWN. EVEN AN HOUR OR SO OF SUNSHINE COULD STILL BUMP TEMPERATURES
INTO THE MIDDLE 80S.
CONVECTION IS FIRING ALONG A NORTHWARD RETREATING BOUNDARY...AND
CONVECTION LIKELY TO MOVE NORTH OF THE AREA BY SUNSET.
&&
.AVIATION...
MVFR CEILINGS LIKELY TO BE PREVALENT THROUGH THE ENTIRE FORECAST
PERIOD. SCATTERED CONVECTION LIKELY TO BE AN ISSUE THROUGH AT
LEAST 23Z...BEFORE LOSS OF HEATING ALLOWS STORMS TO WEAKEN.
&&
.SOUNDING DISCUSSION...
SOUNDING HAS MOISTENED CONSIDERABLY SINCE THIS MORNING...AS
PRECIPITABLE WATER HAS INCREASED FROM 1.14 TO 1.74 INCHES.
SOUNDING IS ESSENTIALLY UNCAPPED. LIFTED INDEX -5...CAPE
1830...HELICITY 353..WET BULB ZERO 12.4K FEET...-20C IS AT 24.8K
FEET.
&&
.PREV DISCUSSION... /ISSUED 432 AM CDT TUE APR 29 2014/
SHORT TERM...
LARGE OCCLUDED LOW PRESSURE SYSTEM SPINNING OVER CENTRAL PART OF
THE COUNTRY HAS EJECTED A SURFACE FRONTAL BOUNDARY TO THE
APPALACHIANS AND ALONG THE CENTRAL GULF COAST. THIS WAS THE MAIN
DRIVER OF A WIDEPSPREAD AND DEADLY SEVERE WEATHER OUTBREAK DURING
THE PAST 48 HOURS. THE LARGE ORGANIZED AREA OF HEAVY RAINFALL
MOVED OFF THE MISSISSIPPI COAST AROUND 330 AM. THE FOCUS NOW
SHIFTS TO ANOTHER SPOKE OF ENERGY DROPPING FROM THE OCCLUDED
SYSTEM SOUTHWARD WITH A BIT OF AN ELEVATED COLD POOL. THIS
APPROACHING AIR MASS WILL HAVE A BETTER CAPABILITY OF PRODUCING
SOME HAIL AND HIGH WINDS WITH ANY CONVECTION THAT DEVELOPS DURING
DAYTIME HEATING. THE SHALLOW AIR FROM THE INITIAL FRONTAL PASSAGE
WAS YIELDING TO MOISTURE RETURN OVER LOUISIANA...SO RECOVERY IS
ALREADY TAKING PLACE FOR WHAT SHOULD BE ANOTHER ROUND OF STRONG TO
SEVERE STORMS OF A MORE CELLULAR VARIETY...MAINLY IN AREAS TO THE
NORTH AND EAST OF THE FORECAST AREA. STORM PREDICTION CENTER HAS
PLACED MUCH OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE
STORMS WITH A MODERATE RISK AREA POISED JUST NE OF THE FORECAST
AREA. TEMPERATURES ARE EXPECTED TO REACH THE MID 80S MOST
LOCATIONS WHICH WILL DESTABILIZE THE COLUMN PRETTY EFFICIENTLY BY
AFTERNOON. DUE TO ANTICIPATED CELLULAR NATURE OF RAINFALL...HAVE
OPTED TO DROP FLASH FLOOD WATCH BUT CONCEDE THAT A STATEMENT OR
TWO MAY BE NEEDED AT TIMES THIS AFTERNOON. SOME LINGERING SHOWERS MAY
STILL DEVELOP WEDNESDAY BUT SHOULD BE OF LESSER COVERAGE AND
INTENSITY.
LONG TERM...
THE REMAINDER OF THE FORECAST PERIOD WILL BE ESSENTIALLY DRY WITH
NEAR NORMAL TEMPERATURES AS SURFACE HIGH STAYS PARKED OVE THE
REGION THROUGH NEXT MONDAY.
AVIATION...
SOME TERMINALS HAVE IFR CEILINGS DUE TO RESIDUAL MOISTURE
RETURNING INTO THE AREA THIS MORNING. GENERAL MVFR CEILINGS
EXPECTED THROUGH THE MORNING HOURS AND IMPROVING TO VFR LEVELS IN
THE AFTERNOON. THERE IS A 50 PERCENT CHANCE OF CONVECTION TODAY
BUT DUE TO CELLULAR NATURE...WILL LEAVE OUT OF TAFS AT THIS TIME
AND HANDLE WITH AMENDMENTS AS NEEDED ONCE THE PATTERN BECOMES A
LITTLE MORE CLEARER TODAY.
MARINE...
WINDS WILL REMAIN IN THE 15 TO 20 KNOT RANGE NEARLY ALL WATERS
THIS MORNING AND EARLY AFTERNOON BEFORE SETTLING A BIT LATER
TODAY. ONCE HIGH PRESSURE BUILDS OVERNIGHT...WINDS AND SEAS SHOULD
ABATE CONSIDERABLY FOR WEDNESDAY BEFORE PICKING UP A BIT THURSDAY
WITH COLD AIR ADVECTION. RELATIVELY LIGHT WINDS AND LOW SEAS ARE
EXPECTED FOR THE WEEKEND.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING MONITORING
SEVERE WEATHER OPERATIONS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 57 76 48 / 50 40 10 10
BTR 83 59 77 49 / 50 20 10 10
ASD 84 63 80 52 / 50 40 20 10
MSY 84 65 79 57 / 50 40 20 10
GPT 81 67 81 56 / 50 40 30 10
PQL 81 65 80 53 / 50 40 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
35Hazardous weather outlook, Apr 29, 4:43 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 443 AM CDT TUE APR 29 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-292145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 443 AM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY OVER SOUTHEAST MISSISSIPPI. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Special weather statement, Apr 29, 12:14 PM CDT, 3 hours 46 minutes before
MSZ082-291800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1214 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PASCAGOULA...OR ABOUT OVER PASCAGOULA... MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 29, 12:16 PM CDT, 3 hours 44 minutes before
LAZ040-MSZ080-081-291815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1216 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING HANCOCK COUNTY... ST. TAMMANY PARISH...HARRISON COUNTY... AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WAVELAND...OR ABOUT 7 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAVELAND... BAY ST. LOUIS...KILN...DIAMONDHEAD...PASS CHRISTIAN...SAUCIER AND LYMAN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 29, 12:43 PM CDT, 3 hours 17 minutes before
MSZ082-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1243 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING JACKSON COUNTY... AT 1240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ST. MARTIN...OR ABOUT 8 MILES WEST OF VANCLEAVE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VANCLEAVE AND WADE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 29, 12:47 PM CDT, 3 hours 13 minutes before
MSZ077-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1247 PM CDT TUE APR 29 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PEARL RIVER COUNTY... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES SOUTHWEST OF POPLARVILLE TO 18 MILES SOUTHEAST OF POPLARVILLE...MOVING NORTHEAST AT 30 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 2:22 PM CDT, 1 hour 38 minutes before
MSZ077-292015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 222 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY... AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF BOGALUSA...OR ABOUT 11 MILES WEST OF MCNEIL...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNEIL THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 29, 3:54 PM CDT, 6 minutes before
MSZ081-082-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 354 PM CDT TUE APR 29 2014 ...CLUSTER OF STRONG THUNDERSTORMS AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF LONG BEACH...OR ABOUT 7 MILES SOUTHWEST OF SAUCIER...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SAUCIER...BILOXI AND ST. MARTIN. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:23 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 37 min |
| Apr 29, 1:43 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Apr 29, 2:14 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Apr 29, 9:08 AM CDT | River Flood Warning | LIX | Harrison | 48 hr |
| Apr 29, 9:08 AM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| Apr 29, 12:44 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 61 min |
| Apr 29, 1:09 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 111 min |
| Apr 29, 1:39 PM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| Apr 29, 5:58 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 47 min |
| Apr 29, 6:39 PM CDT | Flash Flood Warning | LIX | Harrison | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.